New Member: Lainny

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/20/2009 8:38 AM (GMT -7)   
Hi everyone, I just joined today, I found this on a search for "Lamictal". I'm 45, I've been taking Prozac forever, 15 years maybe. 3 years ago I moved from NYC to Arizona, and my new doctor determined that I was bi-polar. That's the first I've heard of that...........I do not have manic episodes where I stay awake all night, just the opposite, I could sleep for weeks. I love to sleep, and I'm afraid I'm going to sleep my life away, and that I'm missing out on so much. I've messed up many wonderful opportunities with my alcoholism and addiction. I've been mostly clean since moving here. I was on Prozac and Klonapin (I know it's addicting, but I've never abused it) and now I'm on Lexipro, Klonapin, Wellbutrin, Serequel, and Lamictal. I cut off the Lamictal about two months ago without telling my doctor. Because I was/am taking so much, so tired all the time, I thought getting rid of one would help. I have so little energy. Oh, and 4 -ish months ago I talked him into prescribing Adderall, 20 mgs. This helps, but after work I still am exhausted. I called my psychiatrist in NYC, and he said if I feel a difference, more depressed, then GET back on the Lamictal. I was trying to look up Lamictal to see if it causes fatigue, and found this forum. I'll stop writing now, because I know a lot of us get distracted and stop reading. Does anyone relate?

Posted on behalf of Lainny.
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/20/2009 8:45 AM (GMT -7)   
Hi Lainny,

Welcome to HealingWell and to the bipolar board. Sounds like you're still unsure whether you're bipolar or not. How much research have you done into the condition? If you don't believe you are bipolar then ask your doctor why he diagnosed you that way. Explain why you don't agree. You shouldn't be on medications you don't believe are appropriate. You are on a lot of medication, but it doesn't sound like your doc is explaining what they're for and why you need to take them.

I don't believe Lamictal should be making you sleepy. It's a mood stabilizer, and keeps your moods on an even keel -- not too depressed or too manic. I've never heard of it making people sleepy. I'm on it and that's not a side effect I had, but everyone's different. But the seroquel definitely would be making you sleepy. That DOESN'T mean you should wean off your drugs without your doc's help. That is dangerous and you can suffer from terrible side effects if you do. You need to see your doc and let him know you think you're over medicated.

Good luck,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Lainny
New Member


Date Joined Jan 2009
Total Posts : 2
   Posted 1/20/2009 8:58 PM (GMT -7)   
Hi Serafina,

I'm glad you are saying you don't believe that Lamictal probably doesn't make you tired. The serequel puts me straight to sleep, 50 mgs before bed.

I haven't questioned my doctors diagnosis, but I will ask him if I can get off of something. We're still in the process of getting me on the right therapeutic dosages of meds that work for me.

Thanks for the advice. If I'm going to write something, where do I start? This is my first forum.

Lainny

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/21/2009 8:53 AM (GMT -7)   
Oh, usually you start a New Topic, when you have a new question or idea to bring up, that's all. That way someone else's topic doesn't get interrupted. It's no big deal.

Glad you're here,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 1/22/2009 7:29 AM (GMT -7)   
Welcome Lainny!

I hope you enjoy this forum and make some new friends and you will gain new insight to whatever is going on with you! Sounds like you are on alot of medications, that can be very frustrating I know. I have always been Bipolar (mostly manic) but just recently started with the depressive issues. I take Risperdal and Xanax and if we ever get the dosage right I think all will be better. I am certainly much better than before and after I was diagnosed because I went for a long time and would not accept. Recently I went for a full physical and nothing was wrong with me at all, so it was then that I decided to accept and deal with it the best I can. I would suggest getting a second opinion especially given all the meds you are on. Don't give up if you think you are not getting good medical care.

Well, welcome again!

BP Gemini

bipolardude73
Regular Member


Date Joined Jan 2009
Total Posts : 24
   Posted 1/23/2009 8:37 PM (GMT -7)   
It's interesting that you said you are bipolar and are taking Prozac too. I actually asked my doctor to please put me on Prozac as I used to take 80mg of it several years ago and it did help with depression plus made me lose over 30 pounds! My doctor now, however, refused saying that a bipolar person should never be on Prozac because it MAKES you even more manic?! Has anyone else ever heard of this or is my doc just a complete quack? Good luck with being BP and we are all here to help! Take care and God Bless!
Diagnosed with Mixed Bipolar Disorder with hallucinations, PTSD, OCD and Major Depression since 1994.

Always feel free to email me- sometimes an email just to say Hello is the highlight of my day.


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 1/24/2009 11:29 AM (GMT -7)   
No, bipolardude, it's true. Antidepressants alone can make a bipolar person manic. So if we're on them, we usually take them with a mood stabilizer. For example, I take Lexapro and Serzone (ADs) but I'm also on Lamictal, and Topomax (2 Mood Stabilizers -- you'd think I'd be stable as he**, wouldn't you? Alas.)

Mixed bipolar is a good time, isn't it? Bet you have a fun time medicating that.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 7:43 PM (GMT -7)
There are a total of 2,732,805 posts in 301,057 threads.
View Active Threads


Who's Online
This forum has 151210 registered members. Please welcome our newest member, Margaretcb.
345 Guest(s), 12 Registered Member(s) are currently online.  Details
notsosicklygirl, Wdan, Bucko, Admin, LG13, White Bird, Buzzlymeyear, sam12, Old Editor, Sue*Nash, julymorning, Sissy63


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer